Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Area near scrotum is darker than surrounding skin. How can I make it lighter?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1561 Questions
Question
my groin area near scrotum is little bit darker than the skin around it, so how can i make it lighter?

pls suggest me some cream or lotion (can be bought OTC) which can make that area fairer...
Posted Wed, 5 Sep 2012 in Skin Hair and Nails
 
 
Answered by Dr. Vidya KR 46 minutes later
Hi,

The color of skin over external genitalia will be darker compared to the skin around it. It is the normal variant of matured person because of melanin deposition.

If you are infected with fungus (rashes, itching) then also that particular area will be darker. If so the case you can use antifungal agents like clotrimazole ointment. Otherwise you can use Calamine lotion.

In case the area darkness is increasing day by day at faster rate or if there is any pain, change in skin structure, any hardness below skin then do consult your dermatologist for its examination and management.

Hope I answered your query. Please close the query if you are satisfied.

Wishing you good health.

Regards
Dr Vidya
Above answer was peer-reviewed by
 
Follow-up: Area near scrotum is darker than surrounding skin. How can I make it lighter? 4 hours later
Hi,

Thanks for your reply on this...

You are right that skin over genitalia will be darker but what about skin near scrotum (both thighs near it) which is darker, it has become darker over the years because that area sweats a lot...so there must be something which we can reverse it as it looks ugly and I do not want to reveal it to my future life partner...

Pls suggest some specifc ointment/lotions to use...
(I have Clean & Dry Cream, clotrimazole IP and it is for women which I found over internet, can I use it)

Bye
 
 
Answered by Dr. Vidya KR 4 hours later
Hi,
Thanks for the question.
Sweating and repeated fungal infections can make the skin over the groin and inner thigh region darker.
For the treatment, buy clotrimazole ointment. It is available for both male and female so you can apply it. You have to apply it for 2-3 weeks regularly 3 times a day for complete recovery.
Regularly wash your under clothes in hot water and sun dry the clothes.

I hope I have addressed your query and if you are satisfied with this please close the query.

Wish you good health.

Regards
Dr Vidya KR
Above answer was peer-reviewed by
 
Follow-up: Area near scrotum is darker than surrounding skin. How can I make it lighter? 12 hours later
Hi,

Thanks for your reply on this...

I don't have fungal infection now and is clotrimazole used only for fungal infection?...Can you suggest any other product apart from it which can make the skin lighter...

Bye,

 
 
Answered by Dr. Vidya KR 3 hours later
Hi

Meladerm cream or azelaic acid cream are used for skin lightening. They are available over the counter at most locations. You may use it to lighten the pigmented areas.

In addition also follow the advice I gave you in my previous answer.

Wishing you good health.

Thanks and Regards
Dr Vidya
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor